Quite often when I drink any alcohol, I black out and act strange, and have little to no MEMORY OF what happened the next day. Now I am banned from my friend's building for breaking the glass door in and if I come around again they'll call the cops on me and have me charged. Yet I only had (at the MOST) 3 hard (8%) beers. Could I be allergic to alcohol or do some people just respond like this? I don't always black out if I have the same amount of alcohol, and I rather like drinking. I know for sure that I never black out on only 2 strong beers alone. What's up? Is this physical or psychological in origin, and do you know of any way to prevent it (so that I can still drink but not black out, i.e., : eat dinner beforehand or something)? Thank you. P.S. I do not consider myself an alcoholic. I don't drink excessive amounts, lie about my drinking or anything like that. Just these black outs are starting to get more "outrageous" and are getting me in trouble! Help!
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.